Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 64, NWS Fort Worth, TX

April 14, 2001Hopkins County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 14, 2001, 2:45 AM CDT for Hopkins County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 14, 2001, 2:45 AM CDT (07:45 UTC)
Expired
Apr 14, 2001, 3:45 AM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 173 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 3:15 AM CDTThunderstorm Wind 52 ESulphur Bluff, TXLarge trees and power lines were blown down. A barn was unroofed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 140746
SVRFTW
TXC223-140845-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
245 AM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOPKINS COUNTY IN NORTHEAST TEXAS

* UNTIL 345 AM CDT

* AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A SEVERE THUNDERSTORM 5 MILES NORTH OF SULPHUR SPRINGS...MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE BETWEEN TIRA AND SULPHUR SPRINGS
  AROUND 300 AM CDT

DOPPLER RADAR DETECTED HAIL UP TO ONE AND ONE HALF INCHES IN 
DIAMETER WITH THIS SEVERE THUNDERSTORM.

LAT...LON 3327 9582 3308 9584 3318 9531 3337 9532

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:54 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 13, 9:54 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
954 PM CDT FRI APR 13 2001

SURFACE DEW POINTS IN THE MID TO UPPER 60S THIS EVENING...SO HAVE
BUMPED UP LOWS IN A FEW AREAS. ALSO...LOWERED POPS IN A FEW AREAS...
WITH BEST CHANCES REMAINING NORTHWEST AS SHORTWAVE WORKS IN
TONIGHT. MAIN CHANCES FOR THUNDERSTORMS STILL APPEAR TOMORROW...AS
ISENTROPIC LIFT INCREASES. 80

.FWD...NONE.

In the hours before

Special weather statement, Apr 14, 12:10 AM CDT, 2 hours 35 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1210 AM CDT SAT APR 14 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ALONG AND NORTH OF A GRAHAM...DENTON...TO SULPHUR SPRINGS
LINE. THIS INCLUDES THE CITIES OF
GAINESVILLE...SHERMAN...PARIS...DECATUR...AND JACKSBORO.  SOUTH OF
THE MODERATE RISK AREA AND NORTH OF A GOLDTHWAITE...HILLSBORO...TO
CANTON LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND THIS EVENING.

A WARM FRONT...SITUATED NEAR A WICHITA FALLS...MCKINNEY...TO CANTON
LINE LATE THIS MORNING...WILL LIFT SLOWLY NORTHWARD THROUGH THE
AFTERNOON.  MOIST AND UNSTABLE AIR  WILL CONTINUE FUEL SCATTERED
SHOWERS AND THUNDERSTORMS NEAR AND NORTH OF THIS FRONT.  VERTICAL
WIND PROFILES SUGGEST THAT STORMS WHICH DO FORM HAVE THE POTENTIAL
TO BECOME SEVERE.  STORMS COULD  BECOME MORE WIDESPREAD AS DAYTIME
HEATING INCREASES AND A SERIES OF WEAK UPPER LEVEL DISTURBANCES
APPROACH FROM SOUTHWEST.

SOUTH OF THE WARM FRONT....A VERY MOIST AND UNSTABLE ATMOSPHERE WILL
REMAIN IN PLACE THROUGH THIS EVENING.  THE ONLY LIMITING FACTOR TO
STORM DEVELOPMENT WILL BE THE LACK OF A BOUNDARY...HOWEVER...SOME
BREAKS IN THE CLOUD COVER ACROSS THE WESTERN SECTIONS MAY BE ENOUGH
FOR THUNDERSTORMS TO INITIATE.  ANY STORMS WHICH DO FORM HAVE THE
POTENTIAL TO BECOME SEVERE.

SEVERAL THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING LARGE
HAIL AND DAMAGING WINDS. IN ADDITION...A FEW SUPERCELL THUNDERSTORMS
COULD SPAWN ISOLATED TORNADOES...ESPECIALLY IN THE MODERATE RISK
AREA.

STORM SPOTTERS ACTIVATION MAY BE REQUIRED NORTH OF A
GRAHAM...DENTON...TO SULPHUR SPRINGS LINE ANYTIME THIS AFTERNOON.
ADDITIONAL SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON
OR EVENING NORTH OF A GOLDTHWAITE...HILLSBORO...TO CANTON LINE...
INCLUDING THE DALLAS FORT WORTH METROPLEX.

79

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:28 AM CDTSevere Thunderstorm WarningFWDDenton47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.